Alert archive / Minnesota / Flood Watches in 2025

Flood Watch 1, NWS Twin Cities, MN

June 25, 202530 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this flood watch at Jun 25, 2025, 10:50 AM CDT for 30 counties in Minnesota; 9 counties in Wisconsin. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2025, 10:50 AM CDT (15:50 UTC)
Expired
Jun 25, 2025, 8:27 PM CDT
In force
10 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 39 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 10 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

259 
WGUS63 KMPX 251550
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
1050 AM CDT Wed Jun 25 2025

.Several hours of moderate to heavy rain are expected this 
afternoon. Rainfall rates greater than an inch per hour are 
possible. Total rainfall amounts of 2 to 3 inches are forecast from 
west-central Minnesota through western Wisconsin, but there is 
potential for locally 4 to 5 inches. Reports of 4+ inches of rain 
have been observed this morning in far western Minnesota. Additional 
rainfall is likely overnight into Thursday morning.

MNZ048>053-055>063-065>070-075>078-083>085-092-093-WIZ014>016-
023>028-261200-
/O.NEW.KMPX.FA.A.0001.250625T1550Z-250626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pope-Stearns-Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-
McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue-
Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Elk River, Mankato, Menomonie, Le Sueur,
Sauk Rapids, St Peter, Willmar, Red Wing, Gaylord, Durand, Albert
Lea, Stillwater, Faribault, Hastings, Hudson, Blue Earth,
Minneapolis, Osceola, Cambridge, Owatonna, Benson, Rice Lake,
Olivia, Waseca, Litchfield, Center City, Blaine, Ladysmith,
Glenwood, Chanhassen, St Paul, River Falls, Hutchinson, Victoria,
Chaska, Eau Claire, Monticello, Chippewa Falls, Shakopee,
Montevideo, and St Cloud
1050 AM CDT Wed Jun 25 2025

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Benton, Blue Earth, Carver, Chippewa, Chisago, Dakota, 
  Faribault, Freeborn, Goodhue, Hennepin, Isanti, Kandiyohi, Le 
  Sueur, McLeod, Meeker, Nicollet, Pope, Ramsey, Renville, Rice, 
  Scott, Sherburne, Sibley, Stearns, Steele, Swift, Waseca, 
  Washington and Wright and Wisconsin, including the following 
  areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Polk, 
  Rusk and St. Croix.

* WHEN...Through Thursday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Flooding may occur 
  in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BPH
2 follow-up statements
194 
WGUS63 KMPX 252157
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
457 PM CDT Wed Jun 25 2025

MNZ048>052-055>059-065-066-252300-
/O.CAN.KMPX.FA.A.0001.000000T0000Z-250626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pope-Stearns-Benton-Sherburne-Isanti-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Renville-McLeod-
Including the cities of Benson, Monticello, Litchfield,
Hutchinson, Olivia, Montevideo, Cambridge, Glenwood, Sauk Rapids,
St Cloud, Willmar, and Elk River
457 PM CDT Wed Jun 25 2025

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for portions of central, east 
central, and west central Minnesota, including the following areas, 
in central Minnesota, Benton, Kandiyohi, McLeod, Meeker, Renville, 
Sherburne, Stearns and Wright. In east central Minnesota, Isanti. In 
west central Minnesota, Chippewa, Pope and Swift.

The heavy rain has moved out of the area and new flooding is not 
expected tonight. Please continue to heed remaining road closures.

$$

MNZ053-060>063-067>070-075>078-083>085-092-093-WIZ014>016-023>028-
261000-
/O.CON.KMPX.FA.A.0001.000000T0000Z-250626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-
Dakota-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-
Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Owatonna, Blue Earth, Waseca, Stillwater,
Chaska, Chanhassen, Shakopee, Ladysmith, Gaylord, Red Wing, Eau
Claire, Faribault, St Peter, Hastings, Albert Lea, Center City,
Hudson, Le Sueur, Osceola, Chippewa Falls, River Falls, Blaine,
Menomonie, St Paul, Minneapolis, Rice Lake, Victoria, Mankato,
and Durand
457 PM CDT Wed Jun 25 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Blue Earth, Carver, Chisago, Dakota, Faribault, Freeborn, 
  Goodhue, Hennepin, Le Sueur, Nicollet, Ramsey, Rice, Scott, 
  Sibley, Steele, Waseca and Washington and Wisconsin, including the 
  following areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, 
  Pierce, Polk, Rusk and St. Croix.

* WHEN...Through Thursday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Flooding may occur 
  in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Borghoff
244 
WGUS63 KMPX 260127
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
827 PM CDT Wed Jun 25 2025

MNZ053-060>063-067>070-075>078-083>085-092-093-WIZ014>016-023>028-
260230-
/O.CAN.KMPX.FA.A.0001.000000T0000Z-250626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-
Dakota-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-
Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Owatonna, Blue Earth, Waseca, Stillwater,
Chaska, Chanhassen, Shakopee, Ladysmith, Gaylord, Red Wing, Eau
Claire, Faribault, St Peter, Hastings, Albert Lea, Center City,
Hudson, Le Sueur, Osceola, Chippewa Falls, River Falls, Blaine,
Menomonie, St Paul, Minneapolis, Rice Lake, Victoria, Mankato,
and Durand
827 PM CDT Wed Jun 25 2025

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for portions of Minnesota, 
including the following areas, Anoka, Blue Earth, Carver, Chisago, 
Dakota, Faribault, Freeborn, Goodhue, Hennepin, Le Sueur, Nicollet, 
Ramsey, Rice, Scott, Sibley, Steele, Waseca and Washington and 
Wisconsin, including the following areas, Barron, Chippewa, Dunn, 
Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix.

The heaviest rain has ended for the night. Another round of rain is 
likely Thursday, but at this time the flood threat is low.

$$

Borghoff

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 25, 6:47 AM CDT, 4 hours 3 minutes earlier. Its key messages:

  • Widespread rainfall amounts today and Thursday of 2" to 4" are expected. Locally higher amounts are possible which could lead to localized flash flooding.
  • It is still unclear where the highest amounts will fall and could occur anywhere across the southern half of MN and western WI.
  • Hot and humid this weekend with more storms possible.
Area forecast discussion, Jun 25, 6:47 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
647 AM CDT Wed Jun 25 2025

.KEY MESSAGES...

- Widespread rainfall amounts today and Thursday of 2" to 4" are
  expected. Locally higher amounts are possible which could lead
  to localized flash flooding.

- It is still unclear where the highest amounts will fall and
  could occur anywhere across the southern half of MN and
  western WI.

- Hot and humid this weekend with more storms possible.

&&

.DISCUSSION...
Issued at 312 AM CDT Wed Jun 25 2025

Rain is moving into western MN early this morning and will
quickly overspread the entire forecast area throughout the day.
This activity is being fed by deep moisture transport ahead of a
deep trough over the Rockies and enhanced by a strengthening
low-level jet across the Central Plains. A steady stream of
upper level lift, superimposed onto a slowly northward-
advancing low-level boundary will mean steady periods of rain
and occasional storms throughout the day across much of the
region. There may be a relative lull in precipitation overnight
before another focused round of rain and storms moves through on
Thursday in response to a slightly more pronounced upper wave.

This prolonged rainfall will lead to widespread 1" to 2"
amounts through today and into this evening, followed by
possibly another 1" to 2" on Thursday. Current ground moisture
levels can generally handle a general 2 to 4 inches spread over
a 48-hour period, aside from some swollen creeks and a few
rivers approaching minor flood stage. However, parameters are
favorable for a few spots of higher rain amounts, possibly in
excess of 5 inches, particularly later this afternoon and this
evening when storm motion and low-level jet vectors become more
favorable for back building storms. This combined with moisture
profiles that are highly favorable for tropical-like rain rates
could result in a few training storms capable of very heavy rain
and flash flooding. There is still very little to grab onto
regarding where exactly the highest flash flood potential could
be with models continuing to be highly variable. These solutions
keep bouncing around with their heavy rainfall axes suggesting
it could be anywhere from central Minnesota into northern Iowa
and into much of Wisconsin and anywhere in between. Given the
difficulty of pinpointing where flash flood potential could
occur, and since this threat is expected to stay fairly
localized, decided against a large scale flood watch for now.

Rain will taper off Thursday evening leading to a much drier day
on Friday. Temperatures on Friday will be fairly pleasant with
highs ranging from the middle 70s to lower 80s. This fair
weather will be short-lived however as heat and humidity rapidly
return on Saturday. Highs on Saturday will be pushing 90 across
much of the region along with dewpoints surging into the lower
to middle 70s. This hot and humid airmass will result in strong
to extreme instability by Saturday afternoon, which could set
the stage for a convective complex moving across the region some
time late Saturday or Sunday when an upper wave tracks across
the Dakotas. While models are coming into agreement on this
solution, they still disagree on timing which could have a big
impact on how strong these storms end up becoming. Regardless,
the degree of instability alone suggests that strong to severe
storms are a possibility at some point this weekend across much
of the area.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 644 AM CDT Wed Jun 25 2025

VFR to start for all sites, except EAU which is dealing with a
batch of IFR stratus, but this will be short-lived as -RA with
embedded TSRA expected to move in by 14-15z for most sites.
Rainfall will then persist most, if not all, day with occasional
TSRA (mainly morning to mid-afternoon). Rainfall will diminish
in the evening but then likely to pick up again during the
overnight hours into Thursday morning. Ceilings to drop to MVFR
then eventually IFR. Winds will shift from NE to E with
sustained speeds increasing to 10-15kts with gusts around 20kts,
highest speeds during the afternoon hours.

KMSP...Confidence still high enough to advertise TSRA in the
14z-22z timeframe with thunder chances diminishing thereafter.
Depending on convective trends, additional timeframes of CB/TS
could be added in later TAFs. MVFR ceilings likely after the
morning push, eventually dropping to IFR during or after the
evening push through Thursday morning.

/OUTLOOK FOR KMSP/
FRI...VFR. Wind variable 5 kts.
SAT...VFR. Chc TSRA/MVFR late. Wind S 5-10 kts.
SUN...MVFR/RA likely, chc TSRA/IFR. Wind W to NW 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...DPH
AVIATION...JPC
Hazardous weather outlook, Jun 25, 3:15 AM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
315 AM CDT Wed Jun 25 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
260815-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
315 AM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Rain and thunderstorms will overspread the entire forecast area
today and tonight. Areas of heavy rainfall and localized flash
flooding are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional rounds of showers and thunderstorms are expected to
continue through Thursday. Heavy rain and flooding are possible,
especially if and where thunderstorms track over areas that
receive heavy rainfall on Wednesday.

Additional storms are possible Saturday night into Sunday, some of
which may be strong.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

In the hours before

Local storm report, Jun 25, 10:32 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1032 AM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     Flash Flood      Renville                44.79N 95.21W
06/25/2025                   Renville           MN   Public

            Photos provided via social media of standing
            water in the Renville County West School
            entry way. Also reports of basements being
            flooded in the city of Renville.

&&

RMD
Local storm report, Jun 25, 10:44 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1044 AM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     Flash Flood      Renville                44.79N 95.21W
06/25/2025                   Renville           MN   Public

            Reports of basements flooding from mPING.

&&

RMD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:51 AM CDTAreal Flood WarningMPXRenville6 hr
Jun 25, 3:02 PM CDTAreal Flood WarningMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more4 hr
Jun 25, 3:46 PM CDTTornado Warning Tornado observedMPXFreeborn, Steele, Waseca14 min
Jun 25, 3:51 PM CDTFlash Flood WarningMPXAnoka, Carver, Hennepin, Ramsey, Washington3 hr
Jun 25, 3:53 PM CDTTornado WarningMPXFaribault22 min
Jun 25, 3:57 PM CDTTornado WarningMPXFreeborn18 min
Jun 25, 4:01 PM CDTTornado Warning Tornado observedMPXFreeborn, Steele18 min
Jun 25, 4:09 PM CDTTornado WarningMPXBlue Earth, Le Sueur36 min
Jun 25, 4:27 PM CDTTornado Warning Tornado observedMPXFreeborn, Steele, Waseca33 min
Jun 25, 4:29 PM CDTTornado WarningMPXFaribault, Freeborn18 min
Jun 25, 4:32 PM CDTTornado WarningMPXRice28 min
Jun 25, 4:56 PM CDTTornado WarningMPXSteele12 min
Jun 25, 4:58 PM CDTTornado Warning Tornado observedMPXGoodhue, Rice18 min
Jun 25, 5:07 PM CDTSevere Thunderstorm WarningMPXSteele, Waseca38 min
Jun 25, 5:25 PM CDTTornado WarningMPXGoodhue20 min

Nearby

Flood Watches in Minnesota, 2025Flood Watches in Wisconsin, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.